Fear Of Not Being Believed

Discussion in 'Phobias' started by Sweed1, Sep 3, 2017.

  1. Sweed1

    Sweed1 Member

    Normally this does not bother me, but recently I had an experience that really scared me. I think I may have mentioned that I am allergic to most medications and only have a very few that I can take. Some I am flat out allergic too and others have side effects that really mess me up.

    Well I had a allergic reaction to Prednisone. I took Benadryl, and thought I was getting better, but I was not. So long story short I went to ER for help. Right away the ER doc said you can not be allergic to that for that is what we treat patients with allergic reactions with. I told him I had had really bad case of hives after taking it and knew that was what I had reaction from. But still doc argued with me.

    I normally have very low blood pressure readings but had 167/88 when I went in, and after treatment with IV Benadryl, blood pressure dropped to 115/60 ah, normal again. However, since doc had not check my medical history they thought I was going into shock and produced an epi pen.

    Well this was a bad idea, as my blood pressure went from 115/60 very quickly to 195/88. My heart rate went from 50 to 131. For the next 8 minutes I could not breathe right and heart was jumping in chest and right arm was shaking and jerking up and down. Was later told I was lucky I did not have stroke.

    Week later back in ER with severe chest pain (computers down) treated for a condition I had had before. And following that developed Shingles. Thankfully this is all behind me now but now I have a new found phobia about ER doctors who don't check medical histories or decide the patient knows nothing or better yet treat me for something I have had in the past because ER computer server is not working.

    Has this ever happened to you? share your story with me so I won't feel so alone.
     
  2. Concernedgal

    Concernedgal Well-Known Member

    OK . First things first. Although you are allergic to prednisone. YOU CANNOT TAKE BENYDRYL TO COMBAT IT. They are both a type of steroid except 1 is an h2 blocker and the other .. an h1 blocker. A truly bad idea to mix these 2 medications. And your right about the epi- pen.. that was a terrible decision on there part because first of all in order to be considered to be in shock your diastolic number has to below 105 and your systolic number under 60.. or is it the other way around? Lol. Anyways... these numbers you mentioned above is still considered normal,your right about that. And I am also freaking shocked you didn't have a stroke. What you should've mentioned though to the doctor is that you do have bradycardia. .. which is condition that means you normally have a low BP. Anyways ... be careful next time. Your doctor was a quack.
     
  3. Concernedgal

    Concernedgal Well-Known Member

    I recant this statement. I was wrong about this part of my response. I just done more research and it contradicts what I just said. Sorry.
     
  4. janemariesayed

    janemariesayed Junior Member

    @Concernedgal I love reading your research posts! You are so knowledgeable! Maybe you were a doctor in a previous life huh?:happy:
     
    Concernedgal likes this.
  5. _Lukas

    _Lukas Member

    So sorry to hear you've had this experience! :(
    I don't know a lot about Prednisone but I know it's something I wouldn't want to be on.

    I have had a few experiences where doctors didn't believe me or thought I was mistaken. It comes with the territory of having a lot of medical issues I guess.
    A psychiatrist didn't believe me that Prozac made me hallucinate! o_O
    People never believe me that I can't smile, but I can't easily smile, my face doesn't do that! I have issues with muscle coordination. People always think I'm angry or a jerk :( :rolleyes: :banghead:

    Anyway, I hope you're feeling better and I'm sorry you went through that.
     
  6. Concernedgal

    Concernedgal Well-Known Member

    So just to be clear... your doctor said that a serotonin inhibitor ouldbt possibly cause hallutionate?? Is your doctor crazy or unqualified anything abdicate mean anything that messes with your brain chemistry. .. has that potental side effect. GI back to medical school if you don't know tgat. That's kinda common sense in the medical field. These doctors now a days arelated freaking idiots.
     
  7. _Lukas

    _Lukas Member

    Yeah, I was shocked that they didn't believe me... it seems like a lot of doctors don't know what they're doing.
     
  8. Concernedgal

    Concernedgal Well-Known Member

    Anything taken that effects the brain and your brain chemistry. . Can cause you to hallucinate. Any doctor that would sit there and disregard a patient complaint... is a sorry doctor. Hypocratic oath my ass, more like hypocritical oath . Lol. This world has changed when it comes to health care. It really has.
     
    _Lukas likes this.
  9. Concernedgal

    Concernedgal Well-Known Member

    I'm flattered. I might have been in the medical field if I wasn't such a hypochondriac. Lol
     
  10. janemariesayed

    janemariesayed Junior Member

    I so appreciate my doctor. From the horror stories, I read on here makes me realize that mine is not such a bad quack really! He listens and has been really helpful. So I am really glad that I don't suffer what you do and I feel sorry that some doctors are just ;)soles!
     

Share This Page